Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 25, 2014, 4:34 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 4:34 PM EDT (20:34 UTC)
- Expired
- May 25, 2014, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:00 PM EDT | TSTM WND DMG | 3 Wsw Juniper, FL | 2 TREES DOWN ON HIGHWAY 12 IN GADSDEN COUNTY. NEAREST CROSS STREET IS PINE GROVE CHURCH ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WUUS52 KTAE 252034 SVRTAE FLC039-073-077-252115- /O.NEW.KTAE.SV.W.0077.140525T2034Z-140525T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 434 PM EDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GADSDEN COUNTY IN FLORIDA... SOUTHWESTERN LEON COUNTY IN FLORIDA... NORTHEASTERN LIBERTY COUNTY IN FLORIDA... * UNTIL 515 PM EDT * AT 433 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCK BLUFF TO BLOXHAM...AND MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROY...LAKE TALQUIN AND WETUMPKA PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3042 8501 3058 8494 3046 8454 3030 8464 TIME...MOT...LOC 2034Z 241DEG 3KT 3047 8489 3039 8467 $$
1 follow-up statement
381 WWUS52 KTAE 252056 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 PM EDT SUN MAY 25 2014 FLC039-073-077-252115- /O.CON.KTAE.SV.W.0077.000000T0000Z-140525T2115Z/ LEON FL-GADSDEN FL-LIBERTY FL- 456 PM EDT SUN MAY 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHEASTERN LIBERTY...SOUTHWESTERN GADSDEN AND SOUTHWESTERN LEON COUNTIES... AT 451 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCK BLUFF TO BLOXHAM...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF BLOUNTSTOWN TO 22 MILES WEST OF TALLAHASSEE...MOVING NORTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROY... LAKE TALQUIN AND WETUMPKA PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. && LAT...LON 3042 8501 3058 8494 3046 8454 3030 8464 TIME...MOT...LOC 2056Z 241DEG 3KT 3048 8487 3040 8465 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:42 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 25, 2:42 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT Sun May 25 2014 .Near Term [Through Tonight]... Afternoon thunderstorms activity will continue into the evening as the Gulf and Atlantic seabreezes interact with various outflow boundaries to generate convection. Still appears that a few storms could be strong to severe with damaging wind gusts being the most likely hazard. The activity is still expected to migrate towards the I-75 corridor during the evening hours before ending around midnight. Thereafter, a fair night is expected across the region. .Short Term [Monday Through Tuesday Night]... A similar pattern is anticipated on Monday with scattered showers and thunderstorms developing in the afternoon across primarily the eastern portions of the region as the mid level ridge remains centered across Central Mississippi/Alabama. Most of the guidance suggests the storms should be centered along or east of the I-75 corridor. By Tuesday, the mid level ridge will shift a little further eastward, which should result in a little less storm coverage. However, the ridge should not completely suppress afternoon thunderstorm activity. Temperatures throughout the short term period will continue to be warmer than climatology. The model guidance seems to be a little on the cool side right now, so generally went a couple degrees above the MOS guidance. .Long Term [Wednesday Through Sunday]... Ridging across the Southeast will begin to breakdown by Thursday resulting in an increase in storm coverage during the afternoon hours. An upper low across the far western Gulf will shift eastward throughout the latter part of the week before weakening. The combination of this feature nearing the region and trough sliding off the Eastern CONUS by Friday may result in a further increase in storm chances heading into the weekend. Temperatures throughout the long term period will continue to be 2 to 4 degree above climatology, particularly early in the period when rain chances will be less. && .Aviation... [Through 18Z Monday] Convection may impact terminals during the late afternoon and early evening hours, with gusty winds possible. Activity should diminish after 03Z with a little MVFR visibility then possible around sunrise. Otherwise, VFR conditions are expected to prevail. && .Marine... High pressure near or over the marine area will keep winds and seas low through the period. The only increase will be near the coast each afternoon with the sea breeze. && .Fire Weather... Low-level moisture should continue to increase through the forecast period, with RH staying above critical thresholds. Therefore, no red flag conditions are expected. && .Hydrology... While scattered shower and thunderstorm activity is expected each day this week, widespread heavy rainfall is not anticipated. As a result, expect little or no impact to area rivers which continue to recede. && .Preliminary Point Temps/PoPs... Tallahassee 69 93 68 91 68 / 30 20 10 20 10 Panama City 73 90 73 85 71 / 10 10 10 10 10 Dothan 70 92 70 92 70 / 30 20 10 10 10 Albany 70 93 69 93 69 / 40 40 30 20 10 Valdosta 67 92 68 91 67 / 50 40 30 20 10 Cross City 67 93 67 90 67 / 40 20 10 20 10 Apalachicola 73 88 71 83 69 / 10 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 34 min |
| May 25, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| May 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 30 min |
| May 25, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 32 min |
| May 25, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.